Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 11, NWS Medford, OR

November 27, 2012Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Nov 27, 2012, 2:58 PM PST for Siskiyou County, California. It took effect at Nov 28, 2012, 4:00 AM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2012, 2:58 PM PST (22:58 UTC)
In effect from
Nov 28, 2012, 4:00 AM PST
Expired
Nov 29, 2012, 2:11 PM PST
In force
34 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS46 KMFR 272258
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
258 PM PST TUE NOV 27 2012

...MOUNTAIN SNOW EXPECTED WEDNESDAY AND THURSDAY...

.A STORM WILL MOVE INTO THE AREA EARLY WEDNESDAY BRINGING ACCUMULATING
SNOW TO THE MOUNTAINS AROUND MOUNT SHASTA CITY. THERE WILL BE A
BRIEF BREAK BETWEEN STORMS LATE WEDNESDAY EVENING INTO EARLY
THURSDAY MORNING BEFORE THE NEXT STORM BRING ANOTHER ROUND OF
EVEN HEAVIER SNOW. SNOW LEVELS WILL BE MOSTLY ABOVE 4500 FEET.

CAZ082-083-280700-
/O.UPG.KMFR.WW.Y.0035.121128T1500Z-121129T0300Z/
/O.NEW.KMFR.WS.W.0011.121128T1200Z-121130T0600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
258 PM PST TUE NOV 27 2012

...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 10 PM
PST THURSDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 4500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM
4 AM WEDNESDAY TO 10 PM PST THURSDAY. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...4 TO 8 INCHES WEDNESDAY MORNING THROUGH
  WEDNESDAY EVENING. AN ADDITIONAL 8-12 INCHES CAN BE EXPECTED
  EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. MUCH HIGHER
  AMOUNTS CAN BE EXPECTED NEAR AND ABOVE TREELINE.

* ELEVATION: AROUND 4500 FEET.

* TIMING...SNOW ARRIVES WEDNESDAY MORNING AND CONTINUES INTO
  WEDNESDAY EVENING. THERE WILL BE A BRIEF BREAK BETWEEN STORMS
  LATE WEDNESDAY EVENING INTO EARLY THURSDAY MORNING BEFORE THE
  NEXT STORM BRING ANOTHER ROUND OF EVEN HEAVIER SNOW.

* LOCATIONS INCLUDE: TENNANT.

* WINDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH.

* IMPACTS...ROADWAYS LEADING TO WINTER RECREATION AREAS WILL BE
  SNOW COVERED...SLUSHY AND SLIPPERY. THESE INCLUDE EVERETT
  MEMORIAL HIGHWAY...MOUNT SHASTA SKI ROAD AND CASTLE LAKE ROAD.
  GUSTY WINDS COMBINED WITH SNOW WILL RESULT IN REDUCED
  VISIBILITY. HIGHWAY 89 NEAR SNOWMAN SUMMIT MAY SEE BLOWING AND
  DRIFTING OF SNOW THURSDAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
SVEN
6 follow-up statements
831 
WWUS46 KMFR 280638
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1038 PM PST TUE NOV 27 2012

...MOUNTAIN SNOW EXPECTED WEDNESDAY AND THURSDAY...

.A STORM WILL MOVE INTO THE AREA EARLY WEDNESDAY BRINGING
ACCUMULATING SNOW TO THE MOUNTAINS AROUND MOUNT SHASTA CITY.
THERE WILL BE A BRIEF BREAK BETWEEN STORMS LATE WEDNESDAY EVENING
INTO EARLY THURSDAY MORNING BEFORE THE NEXT STORM BRING ANOTHER
ROUND OF EVEN HEAVIER SNOW. SNOW LEVELS WILL BE MOSTLY ABOVE
4500 FEET.

CAZ082-083-281800-
/O.CON.KMFR.WS.W.0011.121128T1200Z-121130T0600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
1038 PM PST TUE NOV 27 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO
10 PM PST THURSDAY ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT FROM
4 AM WEDNESDAY TO 10 PM PST THURSDAY. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES WEDNESDAY MORNING THROUGH 
  WEDNESDAY EVENING. AN ADDITIONAL 8-12 INCHES CAN BE EXPECTED 
  EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. MUCH HIGHER 
  AMOUNTS CAN BE EXPECTED NEAR AND ABOVE TREELINE. 

* ELEVATION: AROUND 4500 FEET.

* TIMING...SNOW ARRIVES WEDNESDAY MORNING AND CONTINUES INTO 
  WEDNESDAY EVENING. THERE WILL BE A BRIEF BREAK BETWEEN 
  STORMS LATE WEDNESDAY EVENING INTO EARLY THURSDAY MORNING 
  BEFORE THE NEXT STORM BRING ANOTHER ROUND OF EVEN HEAVIER 
  SNOW.

* LOCATIONS INCLUDE: TENNANT.

* WINDS...SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH.

* IMPACTS...ROADWAYS LEADING TO WINTER RECREATION AREAS WILL BE 
  SNOW COVERED...SLUSHY AND SLIPPERY. THESE INCLUDE EVERETT 
  MEMORIAL HIGHWAY...MOUNT SHASTA SKI ROAD AND CASTLE LAKE 
  ROAD. GUSTY WINDS COMBINED WITH SNOW WILL RESULT IN REDUCED 
  VISIBILITY. HIGHWAY 89 NEAR SNOWMAN SUMMIT MAY SEE BLOWING 
  AND DRIFTING OF SNOW THURSDAY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
800 
WWUS46 KMFR 281717
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PST WED NOV 28 2012

...MOUNTAIN SNOW EXPECTED TODAY AND THURSDAY...

.A STORM WILL MOVE INTO THE AREA TODAY BRINGING ACCUMULATING WET SNOW
TO THE MOUNTAINS AND HIGHER TERRAIN AROUND MOUNT SHASTA CITY.
THERE WILL BE A BRIEF BREAK BETWEEN STORMS THIS EVENING INTO EARLY
THURSDAY MORNING WITH LIGHT SNOW. THEN THE NEXT STORM BRINGS
ANOTHER ROUND OF EVEN HEAVIER SNOW. SNOW LEVELS WILL BE MOSTLY
ABOVE 4500 FEET.

CAZ082-083-290130-
/O.CON.KMFR.WS.W.0011.000000T0000Z-121130T0600Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...TENNANT
917 AM PST WED NOV 28 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY ABOVE 4500 FEET...

A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL
10 PM PST THURSDAY. 

* SNOW ACCUMULATIONS...3 TO 8 INCHES LATE THIS MORNING THROUGH
  THIS EVENING. AN ADDITIONAL 8 TO 12 INCHES CAN BE EXPECTED
  THURSDAY MORNING THROUGH THURSDAY EVENING. MUCH HIGHER AMOUNTS
  CAN BE EXPECTED NEAR AND ABOVE TREELINE.

* ELEVATION: SNOW LEVELS WILL LOWER TO NEAR 4500 FEET LATE THIS
  MORNING AND THIS AFTERNOON. THEN SNOW LEVELS ARE EXPECTED TO
  RISE TO NEAR 5000 FEET ON THURSDAY...ALTHOUGH LOCAL AREAS MAY
  SEE SNOW DOWN TO 4500 FEET THURSDAY.

* TIMING...SNOW ARRIVES LATE THIS MORNING AND CONTINUES INTO 
  WEDNESDAY EVENING. THERE WILL BE A BRIEF BREAK BETWEEN 
  STORMS LATE THIS EVENING INTO EARLY THURSDAY MORNING 
  BEFORE THE NEXT STORM BRING ANOTHER ROUND OF EVEN HEAVIER 
  SNOW. 

* LOCATIONS INCLUDE: TENNANT.

* WINDS...SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH
  INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THURSDAY.

* IMPACTS...ROADWAYS LEADING TO WINTER RECREATION AREAS WILL BE
  SNOW COVERED...SLUSHY AND SLIPPERY. THESE INCLUDE EVERETT
  MEMORIAL HIGHWAY...MOUNT SHASTA SKI ROAD AND CASTLE LAKE ROAD.
  GUSTY WINDS COMBINED WITH SNOW WILL RESULT IN REDUCED
  VISIBILITY. HIGHWAY 89 NEAR SNOWMAN SUMMIT MAY SEE PERIODS OF
  BLOWING AND HEAVY WET SNOW ESPECIALLY TODAY AND LATE THURSDAY
  AFTERNOON THROUGH THURSDAY NIGHT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$


CC
853 
WWUS46 KMFR 282302
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PST WED NOV 28 2012

...MOUNTAIN SNOW EXPECTED TODAY INCREASING ON THURSDAY...

.A STORM WILL BRING AREAS OF MODERATE SNOW TODAY TO THE
MOUNTAINS AND HIGHER TERRAIN AROUND MOUNT SHASTA CITY WITH
ADDITIONAL HEAVY SNOW EXPECTED THURSDAY AND THURSDAY NIGHT AS A
STRONGER STORM MOVES INLAND. A BRIEF BREAK BETWEEN STORMS WILL
OCCUR THIS EVENING INTO EARLY THURSDAY MORNING. SNOW LEVELS WILL
BE MOSTLY ABOVE 5000 FEET.

CAZ082-083-290715-
/O.EXT.KMFR.WS.W.0011.000000T0000Z-121130T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
302 PM PST WED NOV 28 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM PST FRIDAY ABOVE
5000 FEET...

THE WINTER STORM WARNING ABOVE 5000 FEET IS NOW IN EFFECT UNTIL
7 AM PST FRIDAY. 

* SNOW ACCUMULATIONS...MODERATE SNOW WILL CONTINUE INTO EARLY THIS
  EVENING. SNOW ACCUMULATIONS WILL BE LIGHT BY LATE THIS EVENING
  WITH LIGHT SNOW CONTINUING INTO EARLY THURSDAY MORNING. THEN SNOW
  WILL INCREASE THURSDAY MORNING AND BECOME HEAVY THURSDAY
  AFTERNOON THROUGH EARLY FRIDAY MORNING. AN ADDITIONAL 9 TO 20
  INCHES CAN BE EXPECTED LATE THURSDAY MORNING THROUGH EARLY
  FRIDAY MORNING. MUCH HIGHER AMOUNTS CAN BE EXPECTED NEAR AND
  ABOVE 6500 FEET.

* ELEVATION: SNOW LEVELS ARE EXPECTED TO REMAIN NEAR 5000 FEET
  THIS EVENING THROUGH EARLY FRIDAY MORNING. 

* LOCATIONS INCLUDE: HIGHER TERRAIN AROUND THE MOUNT SHASTA AREA.

* WINDS...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  INCREASING TO 20 TO 40 MPH WITH GUSTS TO 50 MPH THURSDAY.

* IMPACTS...ROADWAYS LEADING TO WINTER RECREATION AREAS WILL BE
  SNOW COVERED...SLUSHY AND SLIPPERY. THESE INCLUDE EVERETT
  MEMORIAL HIGHWAY...MOUNT SHASTA SKI ROAD. GUSTY WINDS COMBINED
  WITH SNOW ON THURSDAY ARE EXPECTED TO BRING LOW VISIBILITIES AT
  TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CC
507 
WWUS46 KMFR 290637
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1037 PM PST WED NOV 28 2012

...MOUNTAIN SNOW THURSDAY THROUGH FRIDAY MORNING...

.A STRONG AND WET STORM SYSTEM WILL BRING HEAVY SNOW TO THE
MOUNTAINS OF SISKIYOU COUNTY THROUGH FRIDAY MORNING. SNOW LEVELS
WILL START OUT AROUND 6500 FEET AS HEAVY PRECIPITATION DEVELOPS
TONIGHT AND THEN LOWER TO BETWEEN 5000 AND 5500 FEET THURSDAY
THROUGH FRIDAY MORNING DURING HEAVIER PRECIPITATION. SNOW LEVELS
MAY BRIEFLY RISE BACK ABOVE 6000 FEET DURING PERIODS OF LIGHTER
PRECIPITATION.

CAZ082-083-291800-
/O.CON.KMFR.WS.W.0011.000000T0000Z-121130T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1037 PM PST WED NOV 28 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
7 AM PST FRIDAY. 

* SNOW ACCUMULATIONS...9 TO 20 INCHES OF HEAVY WET SNOW CAN BE
  EXPECTED LATE THURSDAY MORNING THROUGH EARLY FRIDAY MORNING.
  MUCH HIGHER AMOUNTS CAN BE EXPECTED ABOVE 6500 FEET.

* ELEVATION: SNOW LEVELS WILL BE VARIABLE...STARTING OUT AROUND
  6500 FEET TONIGHT AND THEN LOWERING TO 5000 TO 5500 FEET
  THURSDAY AS PRECIPITATION BECOMES HEAVY. SNOW LEVELS MAY RISE
  AGAIN DURING TIMES OF LIGHTER PRECIPITATION.

* LOCATIONS INCLUDE: MOUNTAINS OF CENTRAL AND EASTERN SISKIYOU
  COUNTY.

* WINDS...SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...ROADWAYS LEADING TO WINTER RECREATION AREAS WILL
  BECOME SLUSHY AND SLIPPERY. THESE INCLUDE EVERETT MEMORIAL
  HIGHWAY...MOUNT SHASTA SKI ROAD. GUSTY WINDS COMBINED WITH SNOW
  ON THURSDAY ARE EXPECTED TO BRING LOW VISIBILITIES AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
333 
WWUS46 KMFR 291030
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PST THU NOV 29 2012

...HIGH MOUNTAIN SNOW TODAY THROUGH FRIDAY MORNING...

.A STRONG AND WET STORM SYSTEM WILL BRING HEAVY SNOW TO THE
MOUNTAINS OF SISKIYOU COUNTY THROUGH FRIDAY MORNING. SNOW LEVELS
ARE 6000 FEET BUT MAY LOWER DOWN TO BETWEEN 5000 AND 5500 FEET AS
HEAVY PRECIPITATION DEVELOPS THIS MORNING AND CONTINUES THROUGH
FRIDAY MORNING. SNOW LEVELS MAY RISE BACK ABOVE 6000 FEET DURING
PERIODS OF LIGHTER PRECIPITATION.

CAZ082-083-300000-
/O.CON.KMFR.WS.W.0011.000000T0000Z-121130T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
230 AM PST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
7 AM PST FRIDAY. 

* SNOW ACCUMULATIONS...9 TO 20 INCHES OF HEAVY WET SNOW CAN BE
  EXPECTED LATER THIS MORNING THROUGH EARLY FRIDAY MORNING. MUCH
  HIGHER AMOUNTS CAN BE EXPECTED ABOVE 6500 FEET.

* ELEVATION: SNOW LEVELS WILL BE VARIABLE...STARTING OUT AROUND
  6000 FEET THIS MORNING AND THEN LOWERING TO 5000 TO 5500 FEET AS
  PRECIPITATION BECOMES HEAVY. SNOW LEVELS MAY RISE AGAIN DURING
  TIMES OF LIGHTER PRECIPITATION.

* LOCATIONS INCLUDE: MOUNTAINS OF CENTRAL AND EASTERN SISKIYOU 
  COUNTY.

* WINDS...SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...ROADWAYS LEADING TO WINTER RECREATION AREAS WILL 
  BECOME SLUSHY AND SLIPPERY. THESE INCLUDE EVERETT MEMORIAL 
  HIGHWAY...MOUNT SHASTA SKI ROAD. GUSTY WINDS COMBINED WITH 
  SNOW ON THURSDAY ARE EXPECTED TO BRING LOW VISIBILITIES AT 
  TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SPILDE
548 
WWUS46 KMFR 292211
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
211 PM PST THU NOV 29 2012


CAZ082-083-292315-
/O.CAN.KMFR.WS.W.0011.000000T0000Z-121130T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
211 PM PST THU NOV 29 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER
STORM WARNING. 

SNOW LEVELS HAVE BEEN REMAINING HIGH AND GENERALLY ABOVE 5500
FEET. EXPECT THESE HIGH SNOW LEVELS TO CONTINUE WITH SIGNIFICANT
SNOW ACCUMULATIONS EXPECTED ONLY ABOVE 6000 FEET AND A RAIN AND
SNOW MIX AT TIMES DOWN TO 5000 FEET ELEVATION WITH LITTLE OR NO
ACCUMULATION. HEAVY PRECIPITATION WILL CONTINUE INTO FRIDAY
MORNING THEN DECREASE. 

$$

CC

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 8:50 AM PST, 6 hours 8 minutes earlier.

Area forecast discussion, Nov 27, 8:50 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST TUE NOV 27 2012

.DISCUSSION...MORNING UPDATE. ENJOY THE DAY OF CALM BECAUSE MODELS
ARE STILL LOCKED INTO AN ABRUPT TURN IN THE PATTERN TONIGHT INTO
WEDNESDAY WITH A GOOD TROPICAL TAP OF MOISTURE. THE FORECAST FOR
TODAY LOOKS ON TRACK AND WILL NOT UPDATE AT THIS TIME.

PREVIOUS DISCUSSION...THE WEATHER PATTERN IS ABOUT TO CHANGE...AND
ABRUPTLY. TODAY WILL BE THE LAST FAIR WEATHER DAY FOR SOUTHWEST
OREGON AND NORTHERN CALIFORNIA FOR AT LEAST THE NEXT 5 DAYS. THE
RIDGE THAT BROUGHT THE DRY WEATHER WILL PUSH TO THE EAST AND THIS
WILL ALLOW A STRONG TROUGH DEVELOPING OVER THE GULF OF ALASKA TO
SEND MULTIPLE FRONTS INTO THE WEST COAST WEDNESDAY THROUGH THE
WEEKEND.

THE FIRST SYSTEM WILL ARRIVE AT THE COAST BY WEDNESDAY MORNING
WITH SOME RAIN. THE 00Z NAM HAD BEEN THE ODD MODEL OUT BRINGING
THE SURFACE LOW INSIDE 130 W BUT ITS 06Z RUN HAS NOW COME IN LINE
WITH THE 00Z GFS/ECMWF KEEPING THE LOW ALONG OR JUST OUTSIDE 130.
EVEN SO, PRESSURE GRADIENTS WILL INCREASE ACROSS THE AREA WITH
MFR-RDD GRADIENT ABOUT 4-6 MB LATE TONIGHT THROUGH WEDNESDAY. 700
MB WINDS INCREASE TO 50-70KT WEDNESDAY MORNING INTO THE AFTERNOON.
THIS SYSTEM IS TAKING ON A NEGATIVE TILT, SO WE ARE NOT EXPECTING
WINDS HIGH ENOUGH FOR WARNING CRITERIA AT THE COAST...DUE TO THE
OFFSHORE COMPONENT. HOWEVER, HAVE GONE WITH A WIND ADVISORY
(NPWMFR) FOR THE SHASTA, ROGUE VALLEY AND PORTIONS OF THE EAST
SIDE NEAR SUMMER LAKE FOR GUSTY WINDS. RAINFALL WILL BE LIGHT TO
MODERATE FOR MOST AREAS BUT MAY NOT BE MUCH AT ALL HERE IN THE
ROGUE VALLEY DUE TO THE STRONG DOWNSLOPE FLOW. FARTHER SOUTH, THERE
SHOULD BE A 6-9 HOUR PERIOD OF STRONG SOUTH UPSLOPE FLOW FROM
12-21Z WEDNESDAY AROUND MOUNT SHASTA. SNOW LEVELS WILL BE AROUND
5000 FEET BUT MAY WAVER DOWN AS LOW AS 4500 FEET DURING TIMES OF
HEAVY PRECIP. HAVE GONE WITH A WINTER WEATHER ADVISORY (WSWMFR)
FOR ELEVATIONS ABOVE 5000 FEET FOR 4-6 INCHES OF SNOW.

ANOTHER STRONGER FRONT WILL MOVE IN FROM THE PACIFIC WEDNESDAY
NIGHT INTO THURSDAY. A STRONG COASTAL JET IS EXPECTED TO SET UP
JUST OFFSHORE AND THE FLOW WILL BE MORE ONSHORE THAN ITS
PREDECESSOR. AS A RESULT, HAVE GONE WITH A HIGH WIND WATCH
(NPWMFR) FOR THIS PERIOD ALONG THE COAST. MODEL 925 MB WINDS ARE
SHOWN TO BE AROUND 80 KT AND THIS IS USUALLY A GOOD PROXY FOR WIND
GUSTS AT THE HEADLANDS WITH SLIGHTLY LOWER SPEEDS AT THE IMMEDIATE
COAST. SINCE WINDS WILL BE ACCOMPANIED BY VERY HEAVY RAIN, EXPECT
DOWNED TREES AND POWER LINES TO BE AN ISSUE. TRAVEL WILL BE VERY
DIFFICULT ON HIGHWAY 101 SHOULD TREES FALL ACROSS THE ROAD. THESE
WINDS ARE LIKELY TO SPREAD ACROSS REST OF THE CWA THURSDAY INTO
THURSDAY NIGHT. HAVE HELD OFF ON THE HIGH WIND WATCH FARTHER
INLAND THOUGH FOR NOW, BUT FUTURE SHIFTS WILL NEED TO CONSIDER
THIS LIKELIHOOD. REGARDING QPF...SINCE THIS FRONT WILL HAVE PLENTY
OF SUBTROPICAL PACIFIC MOISTURE TO TAP, A PERIOD OF VERY HEAVY
RAIN WILL ACCOMPANY THE FRONT THROUGH JUST ABOUT ALL OF THE CWA.
THE EXCEPTION BEING THE FAR EAST SIDE...WHERE LIGHTER RAIN IS
EXPECTED. AMOUNTS IN THIS TIME FRAME ALONE (THURSDAY) COULD BE IN
THE 2 TO 5 INCH RANGE ALONG THE CURRY COAST AND PARTS OF WESTERN
SISKIYOU COUNTY.

LONG TERM...ACTIVE PATTERN WILL CONTINUE THURSDAY NIGHT THROUGH
THE WEEKEND. MODELS DO SHIFT THE MAIN AXIS OF PRECIPITATION
ASSOCIATED WITH AN ATMOSPHERIC RIVER (AR) SOUTH OF THE AREA BY
FRIDAY MORNING. SO THERE MAY BE A BRIEF BREAK IN THE PRECIP, BUT
BOTH THE ECMWF/GFS SHOW ANOTHER SHORTWAVE ARRIVING AT THE COAST
FRIDAY NIGHT AND PUSHING INLAND SATURDAY. ANOTHER AR EVENT MAY SET
UP OVER THE CWA THIS WEEKEND. SO, IT ALMOST GOES WITHOUT SAYING
THAT WE WILL ONCE AGAIN LIKELY BE DEALING WITH FLOOD CONCERNS WEST
OF THE CASCADES LATE THIS WEEK INTO THE WEEKEND. SNOW LEVELS WILL
REMAIN HIGH MOSTLY 5500 TO 6500 FEET THROUGH SATURDAY, BUT MAY
LOWER A BIT BY SATURDAY NIGHT INTO SUNDAY. SPILDE

&&

.AVIATION......BASED ON 27/06Z TAFS...

MVFR CIGS IN THE VALLEYS WITH AREAS OF IFR CIGS/VSBYS WILL
PREVAIL THROUGH MID-MORNING TUESDAY OVER THE COAST...COASTAL
VALLEYS...UMPQUA BASIN...ILLINOIS VALLEY...KLAMATH BASIN...UPPER
DESCHUTES VALLEY...SCOTT VALLEY...LOWER KLAMATH VALLEY...AND THE
FORT ROCK/CHRISTMAS VALLEYS AREAS. ALL AREAS WILL CLEAR TO VFR BY
THIS AFTERNOON. ELSEWHERE...VFR CONDITIONS WILL PREVAIL. AREAS OF
MVFR CIGS WILL DEVELOP NEAR THE COAST TONIGHT AS A FRONT APPROACHES
THE COAST. WINDS WILL ALSO INCREASE TONIGHT ALONG THE COAST...OVER
THE RIDGES...IN THE SHASTA VALLEY...AND EAST OF THE CASCADES.

&&

.MARINE...PLEASE SEE THE MARINE WEATHER MESSAGE AND COASTAL WATERS
FORECAST FOR FURTHER DETAILS. THERE WILL BE A SERIES OF STRONG TO
VERY STRONG STORMS IMPACTING THE AREA THIS AFTERNOON THROUGH THE
WEEKEND BRINGING WARNING LEVEL WINDS AND WAVES TO THE AREA. THE
FIRST OF THESE IS MOST LIKELY TO BRING GALES. SINCE THE FLOW WILL
BE MOSTLY SOUTHEAST TO NORTHWEST BECOMING SOUTH TO NORTH MOST OF
THE STRONGER WINDS WILL REMAIN AWAY FROM THE IMMEDIATE COAST
THROUGH WEDNESDAY MORNING. BY WEDNESDAY EVENING...AND THROUGH
THURSDAY...A STRONGER FRONT WILL PUSH ACROSS THE WATERS WITH STORM
FORCE WINDS LIKELY. EXPECTATIONS ARE FOR A COASTAL JET TO DEVELOP
WITH THIS ONE. THERE WILL BE AT LEAST TWO MORE FRONTS THAT WILL
AFFECT THE COAST FROM CAPE MENDOCINO TO THE MOUTH OF THE COLUMBIA
RIVER THROUGH THIS WEEKEND. HOW STRONG AND WHERE THESE END UP IS A
BIT IN QUESTION. BUT...THE GFS AND ECMWF DO AGREE ON TIMING THE
NEXT STRONG FRONT FRIDAY NIGHT. THEN THE ECMWF SOLUTION IS
STRONGER THAN THE GFS WITH A FOLLOWING FRONT SATURDAY NIGHT. SO, I
WENT WITH A BLEND BETWEEN THE GFS AND ECMWF WINDS IN THE EXTENDED.
BTL/DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 7 AM TO 4 PM PST WEDNESDAY FOR ORZ030-031.
     HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR ORZ021-022.
     WIND ADVISORY FROM 4 AM TO 4 PM PST WEDNESDAY FOR ORZ026.

CA...WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM PST WEDNESDAY ABOVE
     5000 FEET FOR CAZ082-083.
     WIND ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY FOR
     CAZ081.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 1 AM TO 10 AM PST WEDNESDAY
     FOR PZZ350-356.
     STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING FROM 10 AM WEDNESDAY TO 4 AM PST FRIDAY
     FOR PZZ350-356.
     GALE WARNING FROM 10 AM TO 10 PM PST WEDNESDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 AM TO 10 AM PST
     WEDNESDAY FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 10
PM
     PST THIS EVENING FOR PZZ370-376.
     HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 AM PST
     FRIDAY FOR PZZ370-376.
     GALE WARNING FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY FOR
     PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS
AFTERNOON
     TO 10 PM PST THIS EVENING FOR PZZ370-376.

SPILDE/DW/MSO

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:46 AM PSTHigh Wind WatchMFRSiskiyou36 hr
Nov 27, 2:46 AM PSTWind AdvisoryMFRModoc, Siskiyou3 days
Nov 27, 2:48 AM PSTWinter Weather AdvisoryMFRSiskiyou12 hr
Nov 27, 1:24 PM PSTFlood WatchMFRSiskiyou55 hr
Nov 27, 1:28 PM PSTHigh Wind WarningMFRModoc, Siskiyou63 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.